Alert archive / Michigan / Beach Hazards Statements in 2016
Beach Hazards Statement 14, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 28, 2016, 4:31 AM EDT for Alger County, Marquette County, Michigan. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2016, 4:31 AM EDT (08:31 UTC)
- Expired
- Sep 28, 2016, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WHUS43 KMQT 280831 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 431 AM EDT WED SEP 28 2016 MIZ005-006-290000- /O.NEW.KMQT.BH.S.0014.160928T0831Z-160929T0000Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 431 AM EDT WED SEP 28 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE AND AT LITTLE PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ JLA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 28, 3:42 AM EDT, 49 minutes earlier.
Area forecast discussion, Sep 28, 3:42 AM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Marquette MI 342 AM EDT Wed Sep 28 2016 .SHORT TERM...(This evening through Wednesday) Issued at 352 PM EDT TUE SEP 27 2016 12Z raobs/latest wv imagery and RAP analysis show a closed upr lo dropping slowly swd acrs Lk Sup. Deep cyc, cool flow arnd this disturbance in concert with deep mstr depicted on the 12Z INL raob and some dynamic forcing are generating some showers over the cwa this aftn. With the cld cover and h85 temps arnd 4C /Lk Sup temps range fm about 10-15C/, there is some lk enhancement to the pcpn as temps are holding in the upr 40s to mid 50s. There is some drying evident wrapping arnd the closed lo associated with large scale subsidence/deep lyr qvector dvgc on the nrn flank of that feature that is tending to diminish the shower coverage over much of Lk Sup and the nrn land cwa. Tngt...Closed lo fcst over scentral Lk Sup early this evng is progged to sink steadily swd to over scentral Lk MI by 12Z Wed, with large scale subsidence/deep lyr qvector dvgc/mid lvl drying overspreading Upr MI fm the n. With these trends in mind, expect the showers to become more sct by later tngt. Although the h85-lk temp difference wl be marginal for lk effect pcpn, lingering llvl mstr and the sharp cyc flow should still support some showers. Since winds wl also shift steadily to a more cyc ne direction during the ngt with the passage of the sfc lo to the s of the cwa, expect the lk effect showers to become most nmrs over the w and ncntrl cwa, where this ne flow wl upslope. There could still be some waterspouts late this aftn into the evng hrs over mainly the scentral portion of the lk to the Keweenaw under lingering deeper mstr/area of lighter winds near the sfc lo center and where the hier res models indicate mucapes as hi as 500-750j/kg over the somewhat warmer nearshore waters. But rising hgts/mid lvl drying and lowering mucape/hier winds on the nrn flank of departing sfc lo wl diminish this threat after the evng. The arrival of the ligher winds closer to the track of the sfc lo wl also bring the threat of waterspouts to the Lk MI nearshore waters tngt. Wed...With continued hgt rises/mid lvl drying/lowering subsidence invrn/slowly weakening cyc nne flow to the n of the closed lo sinking into the Lower Lks, the shower coverage wl diminish. The best chc for more persistent showers wl be over the hier terrain of the w and ncentral cwa impacted by upsloping and over the far se on the nw edge of some lingering deeper mstr closer to the departing closed lo to the sse. Even though the shower coverage wl diminish, fcst llvl mstr/sfc obs upstream sug a good deal of lo clds wl linger and limit diurnal temp recovery. .LONG TERM...(Thursday through Tuesday) Issued at 342 AM EDT WED SEP 28 2016 NAM shows the closed 500 mb low and trough over the Ohio Valley 12Z Thu and a ridge over the plains. Pattern changes little for Thu night into Fri morning. The upper low heads back to the north Fri night to northern Indiana by 12z Sat. Nam brings in some deeper moisture across the south along with weak q-vector convergence late Fri night across the south. What this will mean is we will have the upper low come back towards the area from the south and dry weather will last from Thu into Fri morning. Will bring in some slight chance pops across the south Fri afternoon as the upper low approaches and then have chance pops in for the south and central Fri night and dry in the west and far north. Overall, did not make too many changes to the going forecast. In the extended, GFS and ECMWF show a closed 500 mb low over the Ohio Valley 12z Sat embedded in a trough. This closed 500 mb low heads north 12z Sun into Lake Huron. By 12z Mon, a shortwave ridge moves into the upper Great Lakes while the trough is over the lower Great Lakes. This ridge amplifies Mon into Mon night as a trough digs into the western U.S. 12z Tue. The upper low will affect the weather into Sun before dry weather moves in. Highest chance pops will be across the south and east. Dry then for Sun night through Mon night. Temperatures look to be above normal for this forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 140 AM EDT WED SEP 28 2016 Low pressure over central Upper Michigan continues to drift south southwest this morning and will bring scattered showers to KCMX and KSAW with showers continuing overnight at KIWD in upslope flow off of Lake Superior. Brief periods of VFR at KCMX will give way to MVFR ceilings while IFR ceilings persist at KCMX, while strengthening upslope flow at KSAW keeps MVFR cigs there though the night and into early this morning. Winds will pick up on the backside of the low first at KCMX just before daybreak and then at KIWD during the early daylight hours. Strongest winds expected at KIWD where gusts could reach up to 23 knots by midday. As the low continues to drop south, drier air will start infiltrating into the region and will bring about slightly improving conditions at KIWD and KSAW with KCMX becoming VFR by the afternoon. Winds will also slacken off with VFR conditions prevailing by 0z Thursday. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 332 PM EDT TUE SEP 27 2016 As low pressure over eastern Lake Superior weakens and sinks slowly south of the area through Wednesday, the pressure gradient over the lake will gradually slacken causing north-northeast winds to 30 knots tonight over west and north central Lake Superior to diminish to 20 to 25 knots on Wed. There could be some gale gusts to 35 knots tonight mainly over the western half of Lake Superior. With the slow approach of trailing high pressure, the winds will continue to diminish late Wed into the weekend with lighter east to northeast winds under 20 kts expected. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...KC LONG TERM...07 AVIATION...RJT MARINE...Voss
Hazardous weather outlook, Sep 28, 4:29 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 429 AM EDT WED SEP 28 2016 MIZ005-006-291200- MARQUETTE-ALGER- 429 AM EDT WED SEP 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HIGH RISK OF DANGEROUS SWIMMING CONDITIONS CONTINUES TODAY ALONG THE LAKE SUPERIOR BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>004-007-009>014-084-085-291200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 429 AM EDT WED SEP 28 2016 /329 AM CDT WED SEP 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-291200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 429 AM EDT WED SEP 28 2016 /329 AM CDT WED SEP 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-291200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 429 AM EDT WED SEP 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE FOR WATERSPOUTS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
Nearby
Beach Hazards Statements in Michigan, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.